Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Period irregularities in 45 years old,lighter in color. Pre-menopause symptoms?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11704 Questions
Hi, I´m 45 years old and lately I´m having a lot of irregularities in my period. Usually, when not on the pill, my periods are 21 days apart. A few months ago they started to be 27-28 days very rare on me and now they are lighter but closer about 15 days apart. My friends say it could be perimenopause, but I´m scared.
Posted Tue, 8 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
Increase in frequency of periods is usually due to hormonal irregularities.
For diagnosis, you need to have an ultrasound scan of your lower abdomen and some blood tests.
Laboratory assessment of hemoglobin, luteinizing hormone (LH), follicle stimulating hormone (FSH), prolactin, T4, thyroid stimulating hormone (TSH), and androgen profile can be done.
The management of this condition would require treatment with progesterone to stabilize the endometrium. Oral contraceptive pills (OCPs) suppress endometrial development, reestablish predictable bleeding patterns, decrease menstrual flow, and lower the risk of proper therapy.
Meanwhile start taking iron supplements to combat excessive blood loss from your body.

Hope this answers your query.I will be glad to answer the follow up queries that you have.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor